Kentucky, 2005

Damaging Wind in Kentucky, December 3, 2005

December 3, 2005 · NWS PAH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Dec 3, 3:43 PM CST, 5 hours 43 minutes earlier.

Area forecast discussion, Dec 3, 3:43 PM CST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
343 PM CST SAT DEC 3 2005

.DISCUSSION...
COMPLEX FORECAST IN THE SHORT TERM.  LATEST VISIBLE OVER OUR AREA
SHOWS NO BREAKS IN THE THICK CLOUD COVER CORRESPONDING TO A
SATURATED LAYER FROM H7 ON DOWN.  88D ECHOES ASSOCIATED WITH WARM
AIR ADVECTION REMAINING AT ABOUT 50 PERCENT IN COVERAGE...BUT FEEL
THAT DRIZZLE IS IN BETWEEN MANY OF THOSE SHOWERS PER OBS AND WX
OBSERVED HERE ALL DAY AT PAH.  SURFACE LOW OVER OZARKS CONTINUING TO
DEVELOP AS IT SLOWLY MOVES EAST.  SFC WARM FRONT SETTING UP OVER NE
AR AND TN AS CLEARING HAS ALLOWED TEMPS TO MODERATE RAPIDLY AND
APPROACH 70 DEGREES.  THANKS TO THIS AREA IS UNDER SLIGHT RISK AND
LOWER PENNYRILE IS IN GENERAL THUNDER PER SWODY1.  SOME WEAK
INSTABILITY IS PRESENT FROM H8 TO H6 OR SO AND WARM FRONT SHOULD
BARELY ENTER SOUTHERN CWA.  THIS ALONG WITH SFC INSTABILITY WILL BE
MAIN LIMITING FACTORS.  WILL NEED TO MONITOR STORM MOTION OF THOSE
THAT DO DEVELOP SOUTH OF HERE HOWEVER.

FREEZING DZ CHANCES OVER N AND NE REGION IS ANOTHER CONCERN FOR
TONIGHT.  SHORT RANGE MODELS ARE IN GOOD CONSENSUS AS TO THE TRACK
AND TIMING OF THE SFC LOW...BRINING IT WEST TO EAST THROUGH SEMO AND
WESTERN KY FROM 00 TO 06Z.  COOLER AIR WRAPPING AROUND SYSTEM MAY
VERY WELL GUIDE LOWER TEMPERATURE PROFILE TO SUPPORT FREEZING PRECIP
OVER SOUTH CENTRAL IL...SOUTHWEST IN...AND THE UPPER PENNYRILE.
NAM12 AND RUC SOUNDINGS ARE SATURATED AND ISOTHERMAL FROM 750MB
DOWN...BUT REMAIN ABOVE FREEZING THROUGH 06Z.  BEST FORCING THROUGH
290-295K IS BEFORE THIS TIME.  CURRENT OBS REFLECT THAT SOUNDINGS
ARE RUNNING A LITTLE WARM THOUGH IN THE LOWER LAYER SO BELIEVE BEST
CHANCE FOR FREEZING DRIZZLE WILL BEGIN BY LATE EVENING.  THINK
FREEZING DRIZZLE
WILL BE FAVORED OVER SNOW OR SLEET DUE TO DRY AIR ADVECTION ATOP THE
MOIST LAYER.  THIS LAYER IS THE SUB -5C AREA WHICH WOULD BE PRIME
FOR LARGER CRYSTAL DEVELOPMENT...BUT DUE TO DRYNESS THINK DRIZZLE
WILL BE FAVORED.  DUE TO TEMPS OVER THE PAST FIVE DAYS GROUND SHOULD
SUPPORT THE POSSIBILITY OF FREEZING DRIZZLE AS WELL.

THIS LOW WILL MOVE RAPIDLY AWAY THROUGH SUNDAY.  LOW LEVEL MOISTURE
TENDS TO BE SLOW DEPART NE AREAS IN SIMILAR SCENARIOS AND MODELS
HINT AT THIS...SO HAVE HELD ONTO CLOUDY CONDITIONS OVER SWIN.
TRAILING COLD FRONT STALLS IN MID SOUTH AND ANOTHER SFC LOW DEVELOPS
OVER LA SUN NIGHT AND MOVES NE.  MOISTURE CREEPS BACK UP FROM H9 TO
H7...HOWEVER ISENTROPIC UPGLIDE IS ALMOST ENTIRELY SOUTH OF AREA.
MODELS HAVE SHIFTED SLIGHTLY NORTH WITH PATH OF LOW...BUT DO BELIEVE
ONLY IMPACT WILL BE CLOUDS OVER SE AREAS.

MONDAY AND TUESDAY LOOK DRY ALTHOUGH THERE ARE SOME WEAK
DISTURBANCES PASSING JUST NORTH OF AREA IN NW FLOW.  THE STRONGEST
ONE IS ON TUES WHICH SHOWS A 1020MB SFC LOW REFLECTION.  THE TIMING
OF THIS DIFFERS GREATLY BETWEEN THE NAM AND GFS...WITH THE NAM BEING
QUICKER.  HPC PROGS AGREE WITH THE SLOWER GFS SO HAVE LEANED TOWARDS
THAT SOLUTION.  THICKNESSES WOULD SUPPORT FLURRIES WITH
THIS...HOWEVER
DUE TO LACK OF NUMERICAL TIMING AND CONSISTENCY AND CWA BEING SOUTH
OF LOW HAVE KEPT OUT MENTION.

WITH TEMPS IN SHORT RANGE HAVE LEANED TOWARDS COOLER MET GUIDANCE.
CLOUDS FROM DISTURBANCES EARLY IN THE WORK WEEK WILL PLAY A BIG
IMPACT ON TEMPS SO HAVE NOT GONE ALL THE WAY TO MET MOS VALUES.

1040 MB CANADIAN HIGH PRESSURE DROPPING DOWN OVER THE REGION WED-FRI
TIME FRAME WILL KEEP TEMPS WELL BELOW NORMAL RIGHT INTO NEXT
WEEKEND. THIS HIGH WILL ALSO SERVE TO KEEP QUITE DRY AIR OVER THE
REGION...ESPECIALLY IN THE LOWER LEVELS BELOW 700 MB. THUS...DESPITE
THE PASSAGE OF A COUPLE OF UPPER LEVEL SYSTEMS WED AND FRI...AM
INCLINED TO KEEP PRECIP OUT OF THE FORECAST FOR NOW. AS FAR AS TEMPS
ARE CONCERNED...WILL NOT STRAY TOO FAR FROM THE 00Z MEX MOS TEMPS.
THINK 12Z MOS TEMPS ARE TOO WARM...ESP WED NIGHT AND THU NIGHT AS
THE SURFACE HIGH MOVES DIRECTLY OVERHEAD. MAIN PROBLEM WITH 00Z MEX
MOS IS THAT IT SUGGESTS THU MORNING TO BE THE COLDEST MORNING. GIVEN
THE SURFACE HIGH DIRECTLY OVERHEAD 12Z FRI...THAT MORNING WILL
LIKELY END UP BEING JUST AS COLD AS THU MORNING...IF NOT COLDER.
LOOKING FOR AROUND 15 DEGREES NORTH TO THE UPPER TEENS SOUTH BOTH
MORNINGS. HIGH TEMPS WED-FRI WILL STAY IN THE 30S MOST LOCATIONS...
ABOUT 15 DEGREES BELOW SEASONAL NORMS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

MTF/GM
Hazardous weather outlook, Dec 3, 7:41 PM CST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
741 PM CST SAT DEC 3 2005

ILZ075>078-080>089-092-093-INZ081-082-085>088-MOZ076-086-087-100-
107>111-041200-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-
ALEXANDER-PULASKI-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-
PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER-
STODDARD-SCOTT-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...CAIRO...MOUND CITY...
FORT BRANCH...PETERSBURG...POSEYVILLE...EVANSVILLE...BOONVILLE...
ROCKPORT...PERRYVILLE...MARBLE HILL...CAPE GIRARDEAU...JACKSON...
PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...BLOOMFIELD...
SIKESTON
741 PM CST SAT DEC 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND SOUTHEAST MISSOURI.

.DAY ONE...TONIGHT

THERE IS A SMALL CHANCE OF THUNDERSTORMS THIS EVENING IN AREAS
NORTH AND WEST OF THE OHIO RIVER. HOWEVER...MOST OF THE
THUNDERSTORM ACTIVITY SHOULD REMAIN TO THE SOUTH OVER WESTERN
KENTUCKY. IN ADDITION...THERE IS A CHANCE OF FREEZING DRIZZLE
AFTER MIDNIGHT IN SOUTH CENTRAL AND SOUTHEAST ILLINOIS AND
SOUTHWEST INDIANA. MOTORISTS SHOULD USE CAUTION IN THESE AREAS
LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

ILZ090-091-094-KYZ001>022-MOZ112-114-041200-
POPE-HARDIN-MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-
GRAVES-LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-
CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-
MCLEAN-MUHLENBERG-TODD-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...GOLCONDA...ELIZABETHTOWN...METROPOLIS...
HICKMAN...CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...
SMITHLAND...BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...
PRINCETON...MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...
HENDERSON...OWENSBORO...CALHOUN...GREENVILLE...ELKTON...
CHARLESTON...NEW MADRID
741 PM CST SAT DEC 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...WESTERN KENTUCKY AND SOUTHEAST MISSOURI.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING OVER
WESTERN KENTUCKY AND ADJACENT PORTIONS OF EXTREME SOUTHEAST
MISSOURI AND FAR SOUTHEAST ILLINOIS. LOW PRESSURE WILL SLIDE BY
JUST SOUTH OF THE REGION THIS EVENING. THUNDERSTORMS WILL BE
POSSIBLE WITH THIS LOW AND ITS ASSOCIATED WARM FRONT. THE ENTIRE
SYSTEM SHOULD BE EAST OF THE REGION SHORTLY AFTER MIDNIGHT. LARGE
HAIL WILL BE THE PRIMARY HAZARD FROM THUNDERSTORM ACTIVITY THIS
EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS EVENING...ESPECIALLY IN
WESTERN KENTUCKY.

RJP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Trigg

When
December 3, 9:26 PM CST
Where
Trigg County, Cadiz
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
36.867, -87.817

Part of the roof of a storage building collapsed. The 200-by-30 foot building was located at a lumber yard.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5485298.